Journal Browser Advanced Search Help
Journal Browser Advanced search HELP
-
Infect Chemother. 2010 Jun;42(3):137-142. Korean. Review. https://doi.org/10.3947/ic.2010.42.3.137
Kim BN , Cho YS .
Department of Internal Medicine, Inje University Sanggye-Paik Hospital, Inje Uni versity College of Medicine, Seoul, Korea. kimbn@paik.ac.kr
Division of Allergy and Clinical Immunology, Department of Medicine, Asan Medical Center, University of Ulsan College of Medicine, Seoul, Korea.
Abstract

Cephalosporins are commonly prescribed either orally or parenterally for the treatment of bacterial infections because of wide safety margin compared with penicillins. Skin testing with a parent cephalosporin antibiotic has routinely been performed in Korea in the fear of developing anaphylaxis after the administration of a cephalosporin although penicillins are antibiotics that most commonly induce severe or life-threatening IgE-mediated reactions (anaphylaxis). In this review, we will discuss IgE-mediated hypersensitivity reactions to cephalosporins. Immunopathogenesis of IgE-mediated hypersensitivity reaction to cephalosporins, limitations of skin testing with parent cephalosporin antibiotics, and prescription strategy of cephalosporins for patients with a history of cephalosporin or penicillin hypersensitivity was described.

Copyright © 2019. Korean Association of Medical Journal Editors.